Extreme fatigue after Stevens Johnson Syndrome + Lupus
My mother is 60 years old, and for the past 10 years had been experiencing fatigue and muscle pain which she chalked up to fibromyalgia.
A few weeks ago she went to the doctors for an ear cleaning and the accidentally ruptured one of her ear drums. They put her on Bactrim DS as a preventative measure, and she also had thought she might have a UTI at the time.
After a few days on Bactrim, her mouth broke out in sores and her throat and lips swelled, and the doctor correctly diagnosed it as Stevens Johnson Syndrome, and immediately stopped the Bactrim and hospitalized her. The sores did not spread externally beyond her mouth, however while in the hospital she experienced black diarrhea, and continued to have some diarrhea and vomiting after they released her a few days later.
After her release, the doctor ran a test for lupus, and it came back positive but inactive. We always knew she had an autoimmune disorder because she had raynauds, her fingers would swell occasionally, she has gone into anaphylactic shock twice for no apparent reason, and she is fatigued and sore frequently.
Since her release from the hospital, she has been having a difficult time getting her strength back.She seemed to be doing ok for a while but she recently began to feel weak and runned down. She thought she had a UTI so had a urinalysis. This came back clear, but the doctor said her ketones and everything else were off and she was dehydrated. She has since been taking vitamins and drinking ensure to get her energy back but today I spoke with her and she told me she has been exhausted all day even though she slept 10 hours last night, and told me she does not feel healthy, that she feels far more fatigued than usual, and something is not right.
Could this be from the lupus or a prolonged effect of the Stevens Johnson Syndrome? Can anyone give any suggestions as to what type of doctor she should see about this?
I think your mum, needs to see a Rheumatologist, regarding the Raynauds, and Lupus.
I would think if they got her on the right medications for her auto-immune diseases, then her fatigue, may lift a little.
I would be very careful regarding supplements, as your mums immune system will be over-active, and you dont want to make it worse.
With your mum having ketones in the urine, as she been tested for Diabetes?
If not then i would arrange for her to be tested, as Diabetes can cause severe fatigue, and also give you ketones in the urine,
At the same time ask for them to check the Thyroid also.
Your mum needs a good rheumatologist
Hope this helps
I hope your mum gets tested for diabetes. As ketones can show up in urine with diabetes.
Also glad she has an appointment witha rheumt also, as i think she needs appropiate treatment for her auto-immune issues.
Now you say your mums thyroid was low borderline? have you got here results, if so post them.
As being low borderline, and i presume you are referring to hypothyroidism, which is underactive. Well being low berderline for your mum, might mean she is a little bit hypo, and this could cause severe fatigue also, and cause her to feel sluggish.
When your mum gets tested for diabetes, also ask to have the thyroid rechecked, at the same time.
Good luck, and its nice when people care, you are a wonderful daughter, caring about your mums welfare, i just hope they sort her out soon, so she can enjoy the good times again with her family.
Keep me posted
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.